Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Springfield, MO

June 13, 2005Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2005, 2:35 PM CDT for Camden County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 2:35 PM CDT (19:35 UTC)
Expired
Jun 13, 2005, 3:15 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Camden County, MO

The radar

The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:50 PM CDTHAIL 1.755 N Roach, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 131935
SVRSGF
MOC029-132015-
/O.NEW.KSGF.SV.W.0097.050613T1935Z-050613T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI.

* UNTIL 315 PM CDT.

* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MACKS CREEK...OR 13 MILES WEST OF CAMDENTON...AND MOVING NORTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR VILLAGE OF FOUR SEASONS BY 300 PM CDT.
  NEAR OSAGE BEACH BY 305 PM CDT.

THE TOWNS OF LINN CREEK...HURRICANE DECK...GREEN BAY TERRACE AND OLD
LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3802 9305 3795 9301 3807 9259 3818 9265
      3821 9272

$$

CRAMER
2 follow-up statements
000 
WWUS53 KSGF 131947
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT MON JUN 13 2005

MOC029-132015-
/O.CON.KSGF.SV.W.0097.000000T0000Z-050613T2015Z/
CAMDEN MO-
246 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CAMDEN COUNTY UNTIL
315 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF CAMDENTON...AND MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR VILLAGE OF FOUR SEASONS BY 310 PM CDT.

THE TOWNS OF LINN CREEK...HURRICANE DECK...GREEN BAY TERRACE AND OLD
LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3804 9296 3797 9294 3807 9259 3818 9265
      3821 9272

$$

CRAMER
000 
WWUS53 KSGF 131957
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON JUN 13 2005

MOC029-132015-
/O.CON.KSGF.SV.W.0097.000000T0000Z-050613T2015Z/
CAMDEN MO-
255 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CAMDEN COUNTY UNTIL
315 PM CDT...

AT 254 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED  QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CAMDENTON...AND MOVING NORTHEAST AT 30 MPH.

ANOTHER STORM LOCATED NEAR LEADMINE WILL BE ENTERING SOUTHERN CAMDEN 
COUNTY.  THIS STORM IS RAPIDLY DEVELOPING AND WILL TRACK ACROSS 
RURAL SECTIONS OF SOUTHERN CAMDEN COUNTY.  THIS STORM IS CAPABLE OF 
PRODUCING LARGE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS IN 
EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR OSAGE BEACH BY 315 PM CDT.

THE TOWNS OF ROACH...LINN CREEK...HURRICANE DECK...GREEN BAY TERRACE
AND OLD LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3790 9295 3790 9270 3803 9256 3818 9265
      3821 9272 3808 9289

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 AM CDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 3:54 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT MON JUN 13 2005

.DISCUSSION...
PRIMARY FORECAST CONCERN WILL REVOLVE AROUND SEVERE THUNDERSTORM
CHANCES THIS AFTERNOON.

BUSY MORNING HERE AT WFO SPRINGFIELD WITH A LONG-LIVED BOWING
COMPLEX CURRENTLY EXITING THE EASTERN FRINGES OF THE FORECAST AREA.

NEXT CONCERN WILL BE THE CONVECTIVE SYSTEM CURRENTLY UPSTREAM ACROSS
EASTERN KANSAS...ITS POTENTIAL FOR HEAVY RAIN EARLY THIS
MORNING...AND ITS EFFECTS ON LATER CHANCES OF SEVERE CONVECTION
DURING THE AFTERNOON AND EVENING HOURS. A NEGATIVE TILT UPPER TROUGH
HAS PUSHED INTO THE HIGH PLAINS...THE CURRENT KANSAS STORMS ARE
FIRING ALONG A STRONG WAVE ALONG THE BASE OF THIS TROUGH.  IN
ADDITION...A STRONG 50KT 850MB LOW-LEVEL JET IS FEEDING INTO THE
SYSTEM ACROSS SOUTH CENTRAL KANSAS.  LATEST RUC DATA INDICATES THIS
JET WILL VEER INTO THE FORECAST AREA DURING THE NEXT FEW HOURS.
THEREFORE...IM EXPECTING THIS NEXT ROUND OF STORMS TO PUSH WELL
INTO THE FORECAST AREA THIS MORNING.  WILL WATCH RADAR TRENDS TO
MAKE A LAST MINUTE DECISION ON POPS.

AS FOR THE FLASH FLOOD WATCH...WILL LEAVE IT UNTOUCHED. EARLIER
RAINS OVERNIGHT HAVE AMOUNTED TO BETWEEN ONE AND THREE INCHES ACROSS
MUCH OF THE WATCH AREA.  HOWEVER...TO THE EAST OF THE WATCH...THE
STORMS ACCELERATED AND RAINFALL AMOUNTS WERE MUCH LIGHTER.  HERE AT
THE OFFICE...WE RECEIVED BRIEF TORRENTIAL RAINFALL THAT AMOUNTED TO
ROUGHLY A HALF INCH.  THE AFOREMENTIONED STORMS ACROSS KANSAS WILL
MOVE THROUGH THIS MORNING...AGGRAVATING FLOOD PROBLEMS ACROSS MUCH
OF THE WATCH AREA.

BECOMING MORE CONCERNED ABOUT A SIGNIFICANT SEVERE WEATHER EVENT
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.  THE KANSAS
CONVECTION IS REALLY MOVING QUICKLY AND CLOUD COVER IS MINIMAL
UPSTREAM. SO...GOOD DAYTIME HEATING IS A DISTINCT POSSIBILITY.  THE
MAIN UPPER LOW WILL TRACK FROM NEBRASKA INTO IOWA BY EVENING. A
NEARLY 90 KT JET WILL STREAK AROUND THE BASE OF THE LOW INTO WEST
CENTRAL AND NORTHWEST MISSOURI BY AFTERNOON.  IN ADDITION...ML CAPES
IN EXCESS OF 2000 J/KG ARE LIKELY THIS AFTERNOON IF CLOUDS ARENT
WIDESPREAD.  SURFACE CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT
WILL INCREASE GENERALLY ALONG THE INTERSTATE 44 CORRIDOR BETWEEN 18
AND 00Z. AS STORMS FIRE THIS AFTERNOON...INITIALLY SUPERCELLS WILL
BE A POSSIBILITY...ESPECIALLY ACROSS WEST-CENTRAL AND CENTRAL MISSOURI AS
0-6KM BULK SHEAR VALUES WILL RANGE FROM 30 KTS ACROSS ALONG THE
ARKANSAS BORDER TO 50 KTS ACROSS THE NORTHERN THIRD OF THE FORECAST
AREA.

MODEL FORECASTS HAVE TRENDED BACK TO A FASTER SOLUTION WITH THE
FRONTAL PASSAGE.  IT NOW LOOKS LIKE THE FRONT WILL BE EXITING OUR
FAR SOUTHEAST COUNTIES TUESDAY MORNING...PUSHING ANY REMAINING
INSTABILITY SOUTH OF THE FORECAST AREA. TRENDED POPS DOWNWARD WITH
ONLY SLIGHT POPS REMAINING ACROSS FAR SOUTHEAST LOCATIONS TUESDAY
MORNING.  CONTINUED WITH DRY GRIDS ON WEDNESDAY...AS UPPER RIDGING
TAKES HOLD OVER THE CENTRAL U.S. AND DRY NORTHERLY SURFACE FLOW
KEEPS STABLE CONDITION OVER THE FORECAST AREA.  THE GFS HINTS AT A
WAVE OVERTOPPING THE RIDGE BY THURSDAY MORNING...WITH A VEERING
850MB JET POSSIBLY FORCING SOME ELEVATED CONVECTION.  FOR NOW LEFT
THE GRIDS DRY...BUT ADDED SOME 14 POPS FOR FAR WESTERN LOCATIONS.
LATER SHIFTS MAY NEED TO INTRODUCE POPS IF THIS TREND CONTINUES.

SAW

&&

.AVIATION...
ANOTHER SHORT-LIVED ROUND OF CONVECTION WILL AFFECT THE KJLN
TERMINAL BY 10Z AND SPRINGFIELD BY 11Z.  STORMS SHOULD ONLY LAST AN
HOUR OR SO.  UNCERTAIN TO AS EXACT LOCATION OF CONVECTIVE INITIATION
LATER THIS AFTERNOON. THE INITIAL STORMS MAY BE EAST OF
JOPLIN...THEREFORE NO THUNDER HAS BEEN INCLUDED FOR THE AFTERNOON
HOURS AT THIS TIME. WILL CONTINUE TO MONITOR THIS LATER TAFS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH FOR ZONES
MOZ055-056-066>068-077-078-088-093-101
.KS...FLASH FLOOD WATCH FOR ZONES KSZ073-097-101

WFO SGF
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT MON JUN 13 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1255 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO
  PRODUCE:

  DAMAGING WINDS IN EXCESS OF 70 MPH.
  HAIL TO THE SIZE OF QUARTERS.
  ISOLATED TORNADOES.
  LOCALLY HEAVY RAINFALL WITH FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA THROUGH TONIGHT.

  DISCUSSION:

  SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A
  COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL
  SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND
  INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW
  SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND
  LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD
  ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING.
  HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN
  ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS
  WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE
  STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE
  SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
  ACROSS THE ENTIRE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/CRAMER/SAW

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:31 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper61 min
Jun 12, 9:35 PM CDTSevere Thunderstorm WarningSGFMcDonald55 min
Jun 12, 11:25 PM CDTSevere Thunderstorm WarningSGFMcDonald65 min
Jun 12, 11:37 PM CDTFlash Flood WarningSGFMcDonald5 hr
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningSGFNewton56 min
Jun 12, 11:58 PM CDTFlash Flood WarningSGFNewton5 hr
Jun 13, 12:12 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence66 min
Jun 13, 12:56 AM CDTSevere Thunderstorm WarningSGFChristian, Stone65 min
Jun 13, 1:12 AM CDTSevere Thunderstorm WarningSGFGreene63 min
Jun 13, 1:35 AM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster38 min
Jun 13, 1:41 AM CDTTornado WarningSGFGreene, Webster47 min
Jun 13, 1:48 AM CDTSevere Thunderstorm WarningSGFDouglas69 min
Jun 13, 1:56 AM CDTSevere Thunderstorm WarningSGFLaclede59 min
Jun 13, 1:58 AM CDTSevere Thunderstorm WarningSGFWright54 min
Jun 13, 2:05 AM CDTSevere Thunderstorm WarningSGFOzark52 min
Jun 13, 2:28 AM CDTSevere Thunderstorm WarningSGFTexas77 min
Jun 13, 2:29 AM CDTSevere Thunderstorm WarningSGFPulaski51 min
Jun 13, 2:33 AM CDTTornado WarningSGFTexas, Wright58 min
Jun 13, 2:48 AM CDTSevere Thunderstorm WarningSGFMiller32 min
Jun 13, 2:51 AM CDTSevere Thunderstorm WarningSGFMaries, Phelps64 min
Jun 13, 3:02 AM CDTSevere Thunderstorm WarningSGFDent, Shannon73 min
Jun 13, 3:14 PM CDTSevere Thunderstorm WarningSGFCamden40 min
Jun 13, 3:44 PM CDTSevere Thunderstorm WarningSGFMiller46 min
Jun 13, 3:57 PM CDTSevere Thunderstorm WarningSGFMaries63 min
Jun 13, 4:25 PM CDTFlash Flood WarningSGFCamden, Miller, Pulaski6 hr
Jun 13, 4:33 PM CDTSevere Thunderstorm WarningSGFPulaski39 min
Jun 13, 4:54 PM CDTFlash Flood WarningSGFMaries6 hr
Jun 13, 4:57 PM CDTSevere Thunderstorm WarningSGFMaries33 min
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningSGFNewton63 min
Jun 13, 6:08 PM CDTSevere Thunderstorm WarningSGFLawrence67 min
Jun 13, 6:15 PM CDTTornado WarningSGFLawrence, Newton60 min
Jun 13, 6:31 PM CDTFlash Flood WarningSGFJasper, Newton6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.